Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suffering from acute tubular necrosis. Have platelet count and fluid retention. Proper diagnosis?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
Hello, my wife is currently suffering from Acute Tubular necrosis of the kidneys and in addition her platelet count keeps falling requiring platelets to be iv given. In addition she has over 15Kg's of fluid retention on board and her normal body wait is only 38Kg's

Where is this condition taking us?
Posted Tue, 9 Apr 2013 in Kidney Conditions
Answered by Dr. Srikanth Reddy 2 hours later
Thanks for choosing health care magic for posting your query.
From the description that you have given, it appears that you wife has developed acute tubular necrosis- a condition where in there is an inadequate blood supply to the renal tubules leading to their death. This leads to impaired renal function and acute renal failure which is depicting as a low platelet count and fluid retention and weight gain. IN her medical history you have mentioned about her suffering MDS.

Your question: Where us this condition taking us?

Please try to understand that currently what ever you are seeing is a complication of tubular necrosis. Yes, they can be fatal but not in every case. Most of the cases, patients do come out and many of them may not even require long term dialysis. Being in a critical care, it is not right to predict anything right away.
I think we need to be calm and composed and wise enough to take the necessary decisions practically. Modern day medicine has progressed enough to deal with such situations properly.
Hope I am able to solve your concerns.
Thanks and regards.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor